Skip to main content
main-content

01.10.2014 | Case Report | Ausgabe 5/2014

Clinical Journal of Gastroenterology 5/2014

A case of anastrazole-related drug-induced autoimmune hepatitis

Zeitschrift:
Clinical Journal of Gastroenterology > Ausgabe 5/2014
Autoren:
Mohammad Saiful Islam, Gavin Wright, Peter Tanner, Robert Lucas

Abstract

An otherwise asymptomatic 66-year-old British Caucasian female with a history of breast cancer was referred by the oncologists due to progressively abnormal liver function tests (LFTs). After undergoing wide local excision and axillary dissection she was started on the anti-oestrogen drug Arimidex (anastrozole) as the tumour cells were oestrogen receptor positive. With a background of normal LFTs, an absence of risk factors for chronic liver disease and otherwise good health, 6 months after starting Arimidex the oncology team noted deranged LFTs. Her hepatitis screening including hepatitis A-C, HSV, HIV, CMV and EBV serology and metabolic screening was negative. Liver ultrasound was essentially normal.The autoimmune screening was positive for ANA (1:160) and weakly positive for anti-smooth muscle antibody (1:80). A liver biopsy demonstrated heavy portal tract inflammation, associated interface hepatitis, and numerous necroinflammatory foci throughout the liver parenchyma. There was also a moderate to marked mixed inflammatory infiltrate of mainly plasma cells and lymphocytes with scattered eosinophils and neutrophils, which best reflects drug-induced liver injury (DILI), although potentially could also correspond with autoimmune hepatitis.The exact mechanism of liver injury from anastrazole is not very clear, but metabolic and immune-mediated damage and individual susceptibility are likely involved in what are often idiosyncratic reactions. The type of cellular immune recruitment (e.g., T-helper cells) reflects the chronicity of injury, with the potential to prolonged liver derangement months or years beyond the period of drug exposure such that DILI may mimic and/or cause drug-induced autoimmune hepatitis.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

★ PREMIUM-INHALT
e.Med Interdisziplinär

Für Ihren Erfolg in Klinik und Praxis - Die beste Hilfe in Ihrem Arbeitsalltag als Mediziner

Mit e.Med Interdisziplinär erhalten Sie Zugang zu allen CME-Fortbildungen und Fachzeitschriften auf SpringerMedizin.de.

Alle e.Med Abos bis 30. April 2021 zum halben Preis!

Jetzt e.Med zum Sonderpreis bestellen!

Weitere Produktempfehlungen anzeigen
Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 5/2014

Clinical Journal of Gastroenterology 5/2014 Zur Ausgabe
  1. Sie können e.Med Innere Medizin 14 Tage kostenlos testen (keine Print-Zeitschrift enthalten). Der Test läuft automatisch und formlos aus. Es kann nur einmal getestet werden.

  2. Sie können e.Med Allgemeinmedizin 14 Tage kostenlos testen (keine Print-Zeitschrift enthalten). Der Test läuft automatisch und formlos aus. Es kann nur einmal getestet werden.

Neu im Fachgebiet Innere Medizin

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Innere Medizin und bleiben Sie gut informiert – ganz bequem per eMail.

© Springer Medizin 

Bildnachweise